Alert archive / Arkansas / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

April 3, 2018Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Apr 3, 2018, 2:25 PM CDT for Franklin County, Arkansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2018, 2:25 PM CDT (19:25 UTC)
Expired
Apr 3, 2018, 2:45 PM CDT
In force
20 min
Issued by
NWS Tulsa, OK

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 893 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 514 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
893 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
514 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WWUS84 KTSA 031925
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
225 PM CDT TUE APR 3 2018
 
ARZ020-031945-
Franklin AR-
225 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 245 PM CDT...

At 224 PM CDT, a strong thunderstorm was reported over Ozark, moving
east at 50 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Alix...                           Watalula...
Cravens...                        

This includes Interstate 40 in Arkansas between mile markers 30 and
42.
 
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3543 9371 3541 9371 3540 9379 3542 9380
      3540 9381 3539 9388 3555 9394 3562 9370
TIME...MOT...LOC 1924Z 254DEG 44KT 3548 9382 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 12:06 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 3, 12:06 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1206 PM CDT Tue Apr 3 2018

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Cold front pushing through the forecast area has already cleared
BVO/TUL/RVS and will clear the remaining terminals by 21Z. Gusty
NW winds behind the front will continue through mid to late
evening before subsiding. MVFR cigs will prevail for a few hours
immediately behind the front before clearing thereafter. Chance of
TSRA is nonzero at any terminals remaining east of the front but
is not high enough to mention.

&&

.PREV DISCUSSION... /Issued 1045 AM CDT Tue Apr 3 2018/

..UPDATE...

DISCUSSION...
Strong cold front is pushing its way through the forecast area
today and currently sits just northwest of I-44. Numerous wind
gusts in excess of 40 mph have been noted on Oklahoma Mesonet
sites behind the front, and these should continue to develop at
sites along and north of the I-44 corridor through the day
following the frontal passage. The Wind Advisory has been expanded
across Oklahoma northeastward to the Missouri and Arkansas
borders, and the chance is not zero that additional expansion may
be required as the day wears on. Hourly temperatures have been
adjusted to show a more substantial gradient near the front, with
some slight moderation in temperatures in parts of the area this
afternoon once the sun comes out. The best chance of thunderstorms
along the front continues to be on the far eastern edge -
emphasis on far - of the forecast area and points east of there.
Most likely timing would be 18-21Z, with dry conditions likely
thereafter. Updates already out.

PREV DISCUSSION... /Issued 641 AM CDT Tue Apr 3 2018/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings this morning will improve to VFR this afternoon
following the passage of a cold front. South winds will gust to
near 30 knots ahead of the front, and will shift to the northwest
while continuing to gust to near 30 knots following the passage of
the front. The winds will diminish near and after sunset. Will not
mention any precipitation today due to the low probability of
occurrence at any given site.

PREV DISCUSSION... /Issued 440 AM CDT Tue Apr 3 2018/

DISCUSSION...
Temperatures are quite balmy this morning, thanks to a strong low
level jet and moisture streaming northward. Surface warm front is
just north of the KS/OK border early this morning. Temperatures
have risen at least 5 to 10 degrees in the last 3 hours per
mesonet data in Oklahoma, and 20-30+ degrees since yesterday
morning at this time. Winds are quite gusty as well with several
gusts above 30 mph.

The warm airmass won't last long, as the cold air isn't far away.
It's 38 degrees at DDC/GCK with gusty northwest winds. Wind
advisory has been issued this morning for the strong northwest
winds behind this front which will move back through the area in a
few hours. Wind advisory may need to be extended, although the
potential for 40+ mph gusts should drop off with eastern extent
across northeast Oklahoma. Freeze warning has also been issued for
Wednesday morning. Winds drop off tonight and excellent
radiational cooling will allow temps to drop into the lower 20s
across northeast Oklahoma to lower 30s farther south.

The next chance for storms, after today's low chances with the
frontal passage, will be on Thursday night after midnight as a
warm front lifts north. The entire area will see a cold rain on
Friday, as another surge of cold air arrives. Temperatures in the
upper levels will support a chance for frozen precipitation late
Friday into Saturday. Sunday should be the nicer and warmer day
of next weekend.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 10 AM CDT Wednesday for OKZ049-
     054>076.

     Wind Advisory until 7 PM CDT this evening for OKZ054>067.

AR...Freeze Warning from 1 AM to 10 AM CDT Wednesday for ARZ001-002-
     010-011-019-020-029.

&&

AVIATION.....22
Hazardous weather outlook, Apr 3, 1:19 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
119 PM CDT Tue Apr 3 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
119 PM CDT Tue Apr 3 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A strong cold front will continue to push southeastward through
the area today. A few strong to severe thunderstorms will be
possible along the front early this afternoon across parts of
southeast Oklahoma and western Arkansas. Large hail and damaging
winds will be the primary severe weather threats. Any
thunderstorm potential will shift east of the area by late
afternoon.

Behind the front, winds will shift to the northwest and increase
in speed. Wind gusts to 45 mph will be common through early
evening across parts of northeast Oklahoma, with gusts in the 35
to 40 mph range across the rest of the area. The gusty winds will
combine with decreasing low level moisture to result in elevated
rapid fire spread conditions this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential...Winter Weather Potential...
         High Wind Potential.
SATURDAY...Winter Weather Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances increase late Thursday night and into Friday
ahead of another strong cold front that is expected to sweep
through the area during the day Friday. There are some indications
that light wintry weather may develop Friday night and continue
into Saturday morning across parts of northeast Oklahoma and
northwest Arkansas, but confidence remains very low at this time.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 3, 1:38 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
138 PM CDT TUE APR 3 2018

ARZ029-OKZ076-031900-
Sebastian AR-Le Flore OK-
138 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 200 PM CDT...

At 137 PM CDT, a strong thunderstorm was located near Wister, moving
east at 55 mph. Another strong storm was located northwest of
Cameron, moving east at 55 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Poteau...
Greenwood...                      Barling...
Pocola...                         Heavener...
Panama...                         Mansfield...
Wister...                         Hackett...
Howe...                           Hartford...
Huntington...                     Bonanza...
Midland...                        Cameron...
Heavener Runestone State Park...  Excelsior...
Fort Smith Regional Airport...    Lake Wister State Park...

This includes Interstate 540 between mile markers 9 and 10, and
between mile markers 12 and 14.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3506 9425 3506 9423 3497 9423 3495 9429
      3495 9435 3496 9437 3494 9439 3495 9441
      3493 9445 3490 9445 3484 9482 3507 9488
      3537 9433 3535 9429 3507 9422
TIME...MOT...LOC 1837Z 250DEG 46KT 3497 9477
Special weather statement, Apr 3, 1:50 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
150 PM CDT TUE APR 3 2018

OKZ053-031930-
Choctaw OK-
150 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOCTAW COUNTY UNTIL 230
PM CDT...

At 150 PM CDT, a strong thunderstorm was located 5 miles south of
Boswell, moving east at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Hugo...                           Boswell...
Soper...                          Kent...
Goodland...                       Messer...
Grant...                          Ord...
Speer...                          Fallon...
Unger...                          Gay...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3392 9561
      3391 9564 3391 9567 3389 9569 3390 9575
      3387 9577 3387 9584 3391 9588 3394 9594
      3401 9594 3416 9573 3416 9543 3387 9540
TIME...MOT...LOC 1850Z 254DEG 40KT 3395 9589
Special weather statement, Apr 3, 1:59 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
159 PM CDT TUE APR 3 2018

ARZ029-OKZ076-031930-
Sebastian AR-Le Flore OK-
159 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 230 PM CDT...

At 158 PM CDT, a strong thunderstorm was located 5 miles west of
Hartford, moving east at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Mansfield...                      Hartford...
Huntington...                     Midland...
Washburn...                       Patterson...
Milltown...                       Arkola...
Crossroads...                     Witcherville...
Dayton...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3514 9414 3510 9414 3508 9422 3506 9425
      3506 9423 3497 9424 3495 9434 3496 9437
      3494 9439 3495 9441 3493 9443 3493 9445
      3489 9445 3489 9457 3507 9457 3520 9403
      3514 9403
TIME...MOT...LOC 1858Z 262DEG 41KT 3499 9448
Special weather statement, Apr 3, 2:00 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 PM CDT TUE APR 3 2018

ARZ020-029-031930-
Sebastian AR-Franklin AR-
200 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND CENTRAL
SEBASTIAN COUNTIES UNTIL 230 PM CDT...

At 200 PM CDT, a strong thunderstorm was located over Burnville,
moving east at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Charleston...                     Greenwood...
Branch...                         Bloomer...
Washburn...                       Burnville...
Fort Chaffee...                   Caulksville...
Etna...                           Witcherville...
Milltown...                       Peter Pender...
Ursula...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3532 9392 3523 9392 3523 9402 3517 9403
      3511 9429 3528 9430 3542 9381 3541 9380
      3531 9381
TIME...MOT...LOC 1900Z 262DEG 41KT 3521 9421
Special weather statement, Apr 3, 2:19 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CDT TUE APR 3 2018

OKZ049-053-076-032000-
Choctaw OK-Pushmataha OK-Le Flore OK-
219 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA...EASTERN
CHOCTAW AND SOUTHEASTERN LE FLORE COUNTIES UNTIL 300 PM CDT...

At 219 PM CDT, strong thunderstorms were located along a line
extending from near Muse to 11 miles south of Whitesboro to Hugo Lake
State Park. Movement was east at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Heavener...                       Fort Towson...
Sawyer...                         Octavia...
Big Cedar...                      Hugo Lake State Park...
Raymond Gary State Park...        Cloudy...
Oleta...                          Muse...
Corinne...                        Fallon...
Sobol...                          Swink...
Frogville...                      Apple...
Huskey...                         Hodgen...
Honobia...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3415 9545 3454 9505 3489 9463 3488 9445
      3451 9446 3450 9505 3425 9505 3424 9515
      3395 9516 3396 9523 3387 9529 3389 9533
      3387 9534 3387 9542 3388 9542
TIME...MOT...LOC 1919Z 257DEG 40KT 3468 9475 3453 9496 3407 9538
Special weather statement, Apr 3, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
225 PM CDT TUE APR 3 2018

ARZ020-031945-
Franklin AR-
225 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 245 PM CDT...

At 224 PM CDT, a strong thunderstorm was reported over Ozark, moving
east at 50 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Alix...                           Watalula...
Cravens...

This includes Interstate 40 in Arkansas between mile markers 30 and
42.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3543 9371 3541 9371 3540 9379 3542 9380
      3540 9381 3539 9388 3555 9394 3562 9370
TIME...MOT...LOC 1924Z 254DEG 44KT 3548 9382

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:07 AM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more30 hr
Apr 3, 4:07 AM CDTWind AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more15 hr
Apr 3, 1:38 PM CDTSpecial Weather StatementTSALeFlore22 min
Apr 3, 1:50 PM CDTSpecial Weather StatementTSAChoctaw40 min
Apr 3, 2:19 PM CDTSpecial Weather StatementTSAMcCurtain41 min
Apr 3, 1:06 PM CDTSpecial Weather StatementTSAWashington24 min
Apr 3, 1:13 PM CDTSevere Thunderstorm WarningTSAWashington34 min
Apr 3, 1:41 PM CDTSevere Thunderstorm WarningTSAMadison34 min
Apr 3, 1:59 PM CDTSpecial Weather StatementTSASebastian31 min
Apr 3, 2:00 PM CDTSpecial Weather StatementTSASebastian30 min
Apr 3, 2:07 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian23 min
Apr 3, 2:34 PM CDTSevere Thunderstorm WarningTSAFranklin11 min

Nearby

Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.